TITLE

INCREASING POWER OF ROBUST TEST THROUGH PRE-TESTING IN MULTIPLE REGRESSION MODEL

AUTHOR(S)
Yunus, Rossita M.; Shahjahan Khan
PUB. DATE
March 2010
SOURCE
Pakistan Journal of Statistics;2010, Vol. 26 Issue 1, p151
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, we define (i) unrestricted (UT), (ii) restricted (RT) and (iii) pre-test (PTT) tests for testing the significance of a subset of the parameters of a multiple regression model when the remaining parameters are (i) completely unspecified, (ii) specified at fixed values or (iii) suspected at fixed values. The M-estimation methodology is used to formulate the three tests. The asymptotic distribution of the test statistics are used to derive the asymptotic power function of the tests. Analytical and graphical comparisons of the three tests are obtained by studying the power functions with respect to the size and power of the tests. The PTT shows a reasonable dominance over the other two tests asymptotically.
ACCESSION #
48365429

 

Related Articles

  • Determining the Probability Distribution and Evaluating Sensitivity and False Positive Rate of a Confounder Detection Method Applied To Logistic Regression. Bliss, Robin; Weinberg, Janice; Webster, Thomas; Vieira, Veronica // Journal of Biometrics & Biostatistics;2012, Vol. 3 Issue 4, p1 

    Background: In epidemiologic studies researchers are often interested in detecting confounding (when a third variable is both associated with and affects associations between the outcome and predictors). Confounder detection methods often compare regression coefficients obtained from "crude"...

  • A COLLECTOR'S PROBLEM WITH RENEWAL ARRIVAL PROCESSES. Kella, Offer; Stadje, Wolfgang // Journal of Applied Probability;Sep2008, Vol. 45 Issue 3, p610 

    We study a collector's problem with K renewal arrival processes for different type items, where the objective is to collect complete sets. In particular, we derive the asymptotic distribution of the sequence of interarrival times between set completions.

  • M-estimation in nonparametric regression under strong dependence and infinite variance. Ngai Hang Chan; Rongmao Zhang // Annals of the Institute of Statistical Mathematics;Jun2009, Vol. 61 Issue 2, p391 

    A robust local linear regression smoothing estimator for a nonparametric regression model with heavy-tailed dependent errors is considered in this paper. Under certain regularity conditions, the weak consistency and asymptotic distribution of the proposed estimators are obtained. If the errors...

  • On some simple, autoregression-based estimation and identification techniques for ARMA models. GALBRAITH, JOHN W.; ZINDE-WALSH, VICTORIA // Biometrika;1997, Vol. 84 Issue 3, p685 

    We examine simple estimators for general ARMA models and a corresponding identification method. Both estimation and identification are based on a matrix formed from the coefficients of an autoregressive approximation to the process of interest. We show that a zero determinant of this matrix is...

  • Transfer Theorem for Generalized Risk Processes. Korolev, V. Yu.; Kudryavtsev, A. A. // Journal of Mathematical Sciences;Jan2004, Vol. 119 Issue 3, p303 

    Discusses the construction of more adequate asymptotic approximations for the distributions of generalized risk processes by considering a double-array limit scheme. Cox process that is controlled by the process whose trajectories start from the origin and are nondecreasing, right-continuous and...

  • The Distribution of Maximal Prime Gaps in Cramér's Probabilistic Model of Primes. Kourbatov, Alexei // International Journal of Statistics & Probability;May2014, Vol. 3 Issue 2, p18 

    In the framework of Cramér's probabilistic model of primes, we explore the exact and asymptotic distributions of maximal prime gaps. We show that the Gumbel extreme value distribution exp(- exp(-x)) is the limit law for maximal gaps between Cramér's random "primes". The result can be...

  • Estimation of Parameter in a New Truncated Distribution. Nanjundan, G. // Open Journal of Statistics;Aug2013, Vol. 3 Issue 4, p221 

    This paper discusses the estimation of the parameter in a truncated form of a discrete distribution which is analogous to Burr distribution. The maximum likelihood and the moment estimators of the parameter are obtained. Their asymptotic properties are also established.

  • Instrumental Variables Estimation of Dynamic Simultaneous Systems with ARMA Errors. Campos, J. // Review of Economic Studies;Jan86, Vol. 53 Issue 1, p125 

    This paper develops the instrumental variables estimator for a possibly incomplete, dynamic economic system with vector autoregressive moving average disturbances. Its asymptotic distribution is derived and, under fairly weak conditions, it is shown that lagged endogenous variables may be...

  • Correlations of Length Spectra for Negatively Curved Manifolds. Pollicott, Mark; Sharp, Richard // Communications in Mathematical Physics;Apr2013, Vol. 319 Issue 2, p515 

    In this paper we obtain asymptotic estimates for pairs of closed geodesics on negatively curved manifolds, the differences of whose lengths lie in a prescribed family of shrinking intervals, where the geodesics are ordered with respect to a discrete length. In certain cases, this discrete length...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics